Alert archive / Oregon / High Surf Advisories in 2016

High Surf Advisory 9, NWS Medford, OR

January 26, 2016Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf advisory at Jan 26, 2016, 3:09 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 27, 2016, 10:00 PM PST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2016, 3:09 PM PST (23:09 UTC)
In effect from
Jan 27, 2016, 10:00 PM PST
Expired
Jan 29, 2016, 7:00 PM PST
In force
45 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2016-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2016-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WHUS46 KMFR 262309
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
309 PM PST TUE JAN 26 2016

ORZ021-022-270715-
/O.NEW.KMFR.SU.Y.0009.160128T0600Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
309 PM PST TUE JAN 26 2016

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 7 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 7 PM PST
FRIDAY. 

* WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 16 TO 20 FEET AT
  15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN
  THE SURF ZONE.

* TIMING: THE LONG PERIOD SWELL REACHES THE SOUTHWEST OREGON
  COAST WEDNESDAY EVENING AND CONTINUES THROUGH FRIDAY.

* IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND
  INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND
  WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE
  SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING
  PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAS
9 follow-up statements
816 
WHUS46 KMFR 270715
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1115 PM PST TUE JAN 26 2016

ORZ021-022-271515-
/O.CON.KMFR.SU.Y.0009.160128T0600Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1115 PM PST TUE JAN 26 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO
7 PM PST FRIDAY...

* WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT
  15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN
  THE SURF ZONE.

* TIMING: THE LONG PERIOD SWELL REACHES THE SOUTHWEST OREGON 
  COAST WEDNESDAY EVENING AND CONTINUES THROUGH FRIDAY. 

* IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND 
  INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR 
  THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING 
  PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FB
080 
WHUS46 KMFR 271506
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
706 AM PST WED JAN 27 2016

ORZ021-022-280115-
/O.CON.KMFR.SU.Y.0009.160128T0600Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
706 AM PST WED JAN 27 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM PST FRIDAY...

* WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 
  15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET 
  IN THE SURF ZONE. 

* TIMING: THE LONG PERIOD SWELL REACHES THE SOUTHWEST OREGON COAST
  THIS EVENING AND CONTINUES THROUGH FRIDAY.

* IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND 
  INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR 
  THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING 
  PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SK
739 
WHUS46 KMFR 272205
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
205 PM PST WED JAN 27 2016

ORZ021-022-281200-
/O.CON.KMFR.SU.Y.0009.160128T0600Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
205 PM PST WED JAN 27 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM PST FRIDAY...

* WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 
  15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET 
  IN THE SURF ZONE. 

* TIMING: THE LONG PERIOD SWELL REACHES THE SOUTHWEST OREGON 
  COAST THIS EVENING AND CONTINUES THROUGH FRIDAY. 

* IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND 
  INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR 
  THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING 
  PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAS
413 
WHUS46 KMFR 281214
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
414 AM PST THU JAN 28 2016

ORZ021-022-282015-
/O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
414 AM PST THU JAN 28 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY...

* WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 
  15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET 
  IN THE SURF ZONE. 

* TIMING: THE LONG PERIOD SWELL CONTINUES THROUGH FRIDAY.

* IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND 
  INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR 
  THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING 
  PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
984 
WHUS46 KMFR 282011
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1211 PM PST THU JAN 28 2016


ORZ021-022-290500-
/O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1211 PM PST THU JAN 28 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY...

* WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 
  15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET 
  IN THE SURF ZONE. 

* TIMING: THE LONG PERIOD SWELL CONTINUES THROUGH FRIDAY.

* IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND
  INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND
  WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE
  SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING
  PEOPLE INTO THE COLD AND TURBULENT OCEAN WATERS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BTL
570 
WHUS46 KMFR 290429
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
829 PM PST THU JAN 28 2016

ORZ021-022-291800-
/O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
829 PM PST THU JAN 28 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY...

* WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 
  15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET 
  IN THE SURF ZONE. 

* TIMING: THE LONG PERIOD SWELL CONTINUES THROUGH FRIDAY.

* IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND 
  INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR 
  THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING 
  PEOPLE INTO THE COLD AND TURBULENT OCEAN WATERS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WRIGHT
596 
WHUS46 KMFR 291801
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1001 AM PST FRI JAN 29 2016

ORZ021-022-300215-
/O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1001 AM PST FRI JAN 29 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 
  15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET 
  IN THE SURF ZONE. 

* TIMING: THE LONG PERIOD SWELL CONTINUES THROUGH FRIDAY.

* IMPACTS: HIGH WAVES AND INCREASED AND INCONSISTENT WAVE RUN-UP
  ON BEACHES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE COLD AND
  TURBULENT OCEAN WATERS. STAY OFF JETTIES AND ROCKS. USE EXTRA
  CAUTION AND NEVER TURN YOUR BACK ON THE OCEAN.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


BPN
468 
WHUS46 KMFR 300202
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
602 PM PST FRI JAN 29 2016


ORZ021-022-300315-
/O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
602 PM PST FRI JAN 29 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 
  15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET 
  IN THE SURF ZONE. 

* IMPACTS: HIGH WAVES AND INCREASED AND INCONSISTENT WAVE RUN-UP 
  ON BEACHES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE COLD 
  AND TURBULENT OCEAN WATERS. STAY OFF JETTIES AND ROCKS. USE 
  EXTRA CAUTION AND NEVER TURN YOUR BACK ON THE OCEAN. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FB
174 
WHUS46 KMFR 300300
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
700 PM PST FRI JAN 29 2016

ORZ021-022-300400-
/O.EXP.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
700 PM PST FRI JAN 29 2016

...HIGH SURF ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Jan 26, 2:51 PM PST, 18 minutes earlier.

Area forecast discussion, Jan 26, 2:51 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
251 PM PST TUE JAN 26 2016

.DISCUSSION...MAIN EFFORTS TODAY WERE FOCUSED ON THE UPCOMING
RAIN LATER THIS WEEK. MODEL SOLUTIONS HAVE VARIED SOMEWHAT SINCE
YESTERDAY WITH THE RAINFALL IN OUR AREA, BUT THE ECMWF HAS BEEN A
BIT MORE CONSISTENT, AND ALSO MORE IN LINE WITH THE GFS ENSEMBLES.
HAVE THEREFORE RELIED ON A BLEND OF THE TWO MODELS FOR THE
FORECAST PERIOD, BUT WITH A HEAVY LEAN TOWARDS THE ECMWF SOLUTION.

UNTIL THIS SYSTEM ARRIVES, WE WILL REMAIN UNDER HIGH PRESSURE. A
WEAK WAVE IS ATTEMPTING TO PUSH ONSHORE TODAY, BUT IS MEETING
HEAVY RESISTANCE FROM THE UPPER LEVEL RIDGE, AND THUS IS
DISSIPATING QUICKLY AS IT MOVES ONSHORE. THERE SHOULD BE VERY
LITTLE INDICATION OF THIS FRONTAL PASSAGE, OTHER THAN INCREASED
CLOUDS AND MAYBE A VERY LIGHT SHOWER WEST OF THE CASCADES. EXPECT
A GOOD CHANCE OF ANOTHER ROUND OF LOW CLOUDS AND FOG TONIGHT IN
ALL VALLEYS EAST AND WEST OF THE CASCADES, ESPECIALLY WHERE SKIES
CLEAR OUT OVERNIGHT.

PRECIPITATION...HAVE SPENT CONSIDERABLE TIME ON THE PRECIPITATION
EVENT BEGINNING ON THURSDAY. THE SOURCE OF THE MOISTURE WILL BE
FROM JUST NORTH OF HAWAII, WHICH WILL RESULT IN WARM AIR AND HIGH
SNOW LEVELS FOR THE BULK OF THE PRECIPITATION. THE MAIN WEST TO
EAST BELT OF MOISTURE WILL BEGIN TO PUSH ONSHORE WELL TO OUR NORTH
TODAY, BUT WILL NOT MAKE A SIGNIFICANT PUSH SOUTH UNTIL THURSDAY.
THERE IS SOME QUESTION AS TO THE BEHAVIOR OF THIS BELT, AND
WHETHER IT WILL MOVE SOUTH INTO OUR FORECAST AREA AND SLOW OR
STALL FOR A TIME BEFORE PUSHING SOUTH, AS THE ECMWF DEPICTS, OR
WHETHER IT WILL PUSH TO OUR SOUTH, SLIDE BACK NORTH, THEN DROP
SOUTH AGAIN AS THE OPERATIONAL GFS SUGGESTS. THE ECMWF SOLUTION
WOULD PRODUCE AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN, WHILE
THE GFS WOULD PRODUCE TWO DISTINCT PERIOD OF RAIN WITH A SHORT
BREAK IN BETWEEN. HAVE OPTED TO TREND TOWARDS THE ECMWF SOLUTION,
AS IT IS IN LINE WITH THE GFS ENSEMBLE, AND THE OPERATIONAL GFS
APPEARS TO BE MORE OF AN OUTLIER. THE RESULTING FORECAST IS FOR
MODERATE TO HEAVY RAIN BEGINNING WEST TO EAST THURSDAY MORNING AND
AFTERNOON, THEN REMAINING IN THE AREA THROUGH FRIDAY AFTERNOON.
GENERALLY SPEAKING, THIS WOULD PRODUCE 2 TO 3 INCHES OF RAIN ALONG
AND WEST OF THE CASCADES...WITH 3 TO 5 INCHES OR MORE ALONG THE
COAST AND INTO THE COASTAL RANGES.

THERE IS SOME CONCERN REGARDING THE WARM HEAVY RAIN ON SNOWPACK,
AS SNOW LEVELS WILL RISE TO ABOVE 9000 FEET DURING THE HEAVIEST
PRECIPITATION. HOWEVER, RUNOFF MODELS SUGGEST THERE WILL BE LITTLE
MELT, AS THE SNOWPACK REMAIN WELL ABOVE NORMAL AND HAS THE
CAPACITY TO ABSORB MUCH OF THE NEW RAIN. THOSE SAME RIVER FLOW
MODELS DO NOT PRODUCE FLOODING ALONG THE MAIN STEM RIVERS, EVEN
WHEN RUN WITH TWICE THE EXPECTED MELTING RATE. DESPITE THIS, WE
WILL NEED TO MONITOR RIVER CONDITIONS ONCE THE EVENT BEGINS TO
ENSURE THERE ARE NO MAJOR SURPRISES. SMALLER CREEKS AND STREAMS IN
THE AREA ARE NEAR BANK FULL, AND WITH SATURATED SOILS, MANY OF
THESE MAY FLOOD OR AT LEAST PRODUCE SOME NUISANCE HIGH WATER IN
THE MORE PRONE AREAS. HAVE UPDATED THE ONGOING FLOOD POTENTIAL
OUTLOOK, WITH THE EXPECTATION THAT A AREAL FLOOD WATCH WILL LIKELY
BE ISSUED LEADING INTO THE EVENT. -BPN

WINDS...WHILE WINDS WILL INCREASE IN THE COASTAL WATERS TONIGHT
THROUGH WEDNESDAY, REACHING GALE FORCE LATE WEDNESDAY AFTERNOON AND
EVENING, IT WILL NOT BE UNTIL WEDNESDAY NIGHT INTO THURSDAY UNTIL
INLAND AREAS BEGIN TO EXPERIENCE WIND IMPACTS.

FIRST, SOME BREEZY CONDITIONS WILL BEGIN IN THE SHASTA AND ROGUE
VALLEYS FROM THE SOUTH AND SOUTHEAST WEDNESDAY NIGHT INTO THURSDAY
MORNING. HOWEVER, INCREASING SOUTHWEST FLOW ALOFT WILL OVERWHELM
THESE WINDS IN THE ROGUE VALLEY THURSDAY AFTERNOON.

THURSDAY AFTERNOON INTO FRIDAY MORNING ADVISORY LEVEL WINDS ARE
EXPECTED IN THE SHASTA VALLEY. A HIGH WIND WATCH HAS BEEN ISSUED FOR
THE SUMMER LAKE AREA AND THE MOUNTAINS OF KLAMATH AND LAKE COUNTIES
FOR LATE THURSDAY NIGHT INTO EARLY FRIDAY AFTERNOON. 700 MB WINDS ON
THE NAM12 INCREASE TO 70 KNOTS FROM THE SOUTHWEST DURING THIS TIME
PERIOD, WHEREAS THEY PEAK AROUND 60 KNOTS ON THE HIGHER RESOLUTION
VERSION OF THE GFS. IF THE NAM12 STICKS WITH ITS WIND FORECAST OR
INCREASES IT, ADDITIONAL HIGH WIND WATCHES WILL BE NEEDED FOR MODOC
COUNTY AND THE CASCADES AND SISKIYOUS. IN THE SISKIYOUS WINDS ARE
CURRENTLY EXPECTED TO PEAK AFTER MIDNIGHT THURSDAY NIGHT INTO EARLY
FRIDAY MORNING, DECREASING MID-LATE MORNING. -BTL

LOOKING INTO THE LONG TERM, THE MAJOR BELT OF MOISTURE AND
PRECIPITATION WILL PUSH TO OUR SOUTH, SETTING UP OVER CENTRAL AND
SOUTHERN CALIFORNIA OVER THE WEEKEND AND INTO EARLY NEXT WEEK.
HOWEVER, ONSHORE FLOW WILL CONTINUE WHILE UPPER LEVEL TROUGHING
DIGS IN SHARPLY OVER THE PACIFIC NORTHWEST. WE SHOULD SEE A
SIGNIFICANT DROP TEMPERATURES AND SNOW LEVELS THROUGH THE WEEKEND.
TEMPERATURES MAY GET COLD ENOUGH TO PRODUCE SOME LOWER ELEVATION
SNOWS EARLY NEXT WEEK. MODELS ARE PRODUCING VARIOUS WAVES OF
PRECIPITATION AT VARIOUS TIMES, WITH NO REAL DISCERNIBLE BEST
SOLUTION. THEREFORE, WHILE THERE IS LOW CONFIDENCE IN ANY
PARTICULAR PRECIPITATION EVENT, HAVE KEPT AT LEAST A CHANCE OF
PRECIPITATION OVER MUCH OF THE AREA THROUGH THE REMAINDER OF THE
TERM. CONFIDENCE IS HIGH IN COLDER TEMPERATURES, SO EXPECT ANY
PRECIPITATION WILL ADD TO THE MOUNTAIN SNOWPACK AS WE HEAD THROUGH
THE EXTENDED PERIOD. -BPN

&&

.AVIATION...FOR THE 26/18Z TAF CYCLE...
IFR LOW CLOUDS ALONG THE COAST AND LIFR LOW CLOUDS AND FOG IN THE
UPPER KLAMATH BASIN WILL DISSIPATE TODAY...FIRST ALONG THE
COAST...AND NOT UNTIL THIS AFTERNOON IN THE KLAMATH BASIN. SOME
VALLEY AREAS IN THE MID AND LOWER KLAMATH BASIN MIGHT NOT CLEAR
TODAY- ESPECIALLY IN THE SHASTA AND SCOTT VALLEYS, BUT SHOULD LIFT
TO AT LEAST IFR. TONIGHT THROUGH WEDNESDAY MORNING MID AND HIGH
LEVEL CLOUDS ARE LIKELY TO DISRUPT LOW CLOUD AND FOG FORMATION
ACROSS MUCH OF THE AREA. HOWEVER, BRIEF IFR CONDITIONS ARE POSSIBLE
AT ROSEBURG AND IN THE KLAMATH BASIN. BTL

&&

.MARINE...UPDATED 900 AM PST TUESDAY 26 JAN 2016...LONG PERIOD WEST
SWELL WILL BUILD FAIRLY RAPIDLY TODAY...FROM AROUND 7 FEET THIS
MORNING TO AROUND 13 FEET THIS AFTERNOON. SOUTH WINDS TODAY WILL
BEGIN TO INCREASE TONIGHT. A STRONG FRONTAL SYSTEM WILL THEN
INCREASE SOUTH WINDS FURTHER WEDNESDAY WITH GALES LIKELY WEDNESDAY
EVENING INTO THURSDAY MORNING. A HIGH AND LONG PERIOD WEST SWELL
WILL BECOME VERY HIGH LATE WEDNESDAY NIGHT INTO EARLY FRIDAY. SEAS
WILL SLOWLY SUBSIDE FRIDAY BUT WILL REMAIN HIGH THROUGH SATURDAY.
WEST SWELL IS CURRENTLY FORECAST TO PEAK AROUND 18 FEET AT 18
SECONDS ON THURSDAY. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 10 PM WEDNESDAY TO 7 PM PST FRIDAY FOR
     ORZ021-022.
     HIGH WIND WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
     AFTERNOON FOR ORZ030-031.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY
     FOR PZZ350-356-376.
     GALE WARNING FROM 4 PM WEDNESDAY TO 10 AM PST THURSDAY FOR
     PZZ350-356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PST WEDNESDAY
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM THURSDAY TO 7
     PM PST FRIDAY FOR PZZ350-356.
     SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM PST WEDNESDAY FOR PZZ370.
     HAZARDOUS SEAS WARNING FROM 10 AM THURSDAY TO 7 PM PST FRIDAY
     FOR PZZ370-376.
     GALE WARNING FROM 1 PM WEDNESDAY TO 10 AM PST THURSDAY FOR
     PZZ370.

BPN/BTL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 2:48 AM PSTSmall Craft Advisory for Hazardous SeasMFR34 hr
Jan 26, 2:32 PM PSTHigh Wind WatchMFRKlamath, Lake48 hr
Jan 26, 2:54 PM PSTGale WarningMFR41 hr
Jan 26, 2:54 PM PSTHazardous Seas WarningMFR67 hr
Jan 26, 2:54 PM PSTSmall Craft Advisory for Hazardous SeasMFR6 days

Nearby

High Surf Advisories in Oregon, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.